Alert archive / South Dakota / Frost Advisories in 2006

Frost Advisory 2, NWS Sioux Falls, SD

September 27, 20068 counties in South Dakota

NWS Sioux Falls, SD issued this frost advisory at Sep 27, 2006, 9:55 PM CDT for 8 counties in South Dakota. It took effect at Sep 28, 2006, 4:00 AM CDT. It was in force for .

The area

The counties it named.

The facts

Issued
Sep 27, 2006, 9:55 PM CDT (02:55 UTC)
In effect from
Sep 28, 2006, 4:00 AM CDT
Expired
Sep 28, 2006, 3:38 AM CDT
In force
Issued by
NWS Sioux Falls, SD

Counties Beadle County, SD, Brookings County, SD, Jerauld County, SD, Kingsbury County, SD, Lake County, SD, Miner County, SD, Moody County, SD, Sanborn County, SD

The radar

The Sioux Falls radar (KFSD), 94 km from the middle of the area, began a volume at 02:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Aberdeen, SD (KABR), launched 00:00Z, 2.9 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Aberdeen, SD at 00:00Z on 2006-09-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Aberdeen, SD at 00:00Z on 2006-09-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 17 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1197 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
17 m²/s²
0-3 km storm-relative helicity
39 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KFSD 280255
NPWFSD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SIOUX FALLS SD
955 PM CDT WED SEP 27 2006

.SOME FROST IS LIKELY TO DEVELOP IN EAST CENTRAL SOUTH DAKOTA LATE
TONIGHT AS TEMPERATURES DROP INTO THE LOWER TO MID 30S.

SDZ038>040-052>056-281100-
/O.NEW.KFSD.FR.Y.0002.060928T0900Z-060928T1300Z/
BEADLE-KINGSBURY-BROOKINGS-JERAULD-SANBORN-MINER-LAKE-MOODY-
INCLUDING THE CITIES OF...HURON...DE SMET...ARLINGTON...
LAKE PRESTON...BROOKINGS...WESSINGTON SPRINGS...ALPENA...
WOONSOCKET...HOWARD...MADISON...FLANDREAU
955 PM CDT WED SEP 27 2006

...FROST ADVISORY IN EFFECT FROM 4 AM TO 8 AM CDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 8 AM CDT THURSDAY. 

RELATIVELY CLEAR SKIES AND LIGHTER WINDS SHOULD ALLOW SOME FROST
TO DEVELOP LATE TONIGHT...MAINLY IN LOW LYING AREAS.

A FROST ADVISORY MEANS THAT FROST IS LIKELY. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

$$
RSR
1 follow-up statement
000 
WWUS73 KFSD 280838
NPWFSD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SIOUX FALLS SD
338 AM CDT THU SEP 28 2006

SDZ038>040-052>056-280945-
/O.CAN.KFSD.FR.Y.0002.060928T0900Z-060928T1300Z/
BEADLE-KINGSBURY-BROOKINGS-JERAULD-SANBORN-MINER-LAKE-MOODY-
INCLUDING THE CITIES OF...HURON...DE SMET...ARLINGTON...
LAKE PRESTON...BROOKINGS...WESSINGTON SPRINGS...ALPENA...
WOONSOCKET...HOWARD...MADISON...FLANDREAU
338 AM CDT THU SEP 28 2006

...FROST ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS CANCELLED THE
FROST ADVISORY. 

$$
BT

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sioux Falls, SD wrote its last area forecast discussion before this frost advisory went out at Sep 27, 9:10 PM CDT, 45 minutes earlier.

Area forecast discussion, Sep 27, 9:10 PM CDT, 45 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA
NATIONAL WEATHER SERVICE SIOUX FALLS SD
910 PM CDT WED SEP 27 2006

.DISCUSSION...
NWLY FLOW OF COOL AND GRADUALLY DRIER AIR OVER CWA TNGT...AND EXCPT
FOR MAIN CLOUDS WITH SHORT WAVE EXITING FAR SRN CWA...MOST CLDS
DIURNALLY INDUCED. UPDATED ZONES AROUND 7 PM TO CUT BACK CLDS QUITE
A BIT TNGT THRU THU MRNG WITH DRIER FLOW EXPCD...AND ALSO ADDED
PATCHY FROST IN NWRN THIRD OF CWA LATE WITH EXPCD RADIATIONAL
COOLING WITH APPROACHING HIGH PRES. ONLY THING SAVING CWA FM FROST
ADVYS IS PERSISTENT NWLY FLOW ABV SFC KEEPING TEMPS FM BOTTOMING
OUT...BUT WILL MONITOR NWRN CWA WHERE GRADIENT WILL DCRS THE MOST.
ALSO SPEEDED UP TEMP DROP...LWRD LOWS SOME...AND DCRSD WINDS.

RYRHOLM

&&

.PREV DISCUSSION...

STRONG WAVE CURRENTLY SLIDING THROUGH THE CWA WITH ALL BUT THE FAR
EASTERN ZONES SEEING RAINFALL.  LINE OF HEAVIER SHOWERS BEGINNING TO
FORM ALONG THE INTERSTATE 90 CORRIDOR IN AREA OF ENHANCED LOW LEVEL
CONVERGENCE...AND JUST RECENTLY HAD A LIGHTNING STRIKE ALONG THE
MCCOOK AND MINNEHAHA COUNTY LINE.  CANCELLED THE WIND ADVISORY AN
HOUR EARLY OVER OUR SOUTHWESTERN ZONES...WITH OBS INDICATING HIGH
WINDS REMAINING WELL TO THE WEST OF OUR CWA.  MAXIMUM FORCING TO
EXIT OUR REGION BY MIDNIGHT WITH SHOWERS AND ISOLATED THUNDERSTORMS
ENDING FROM NORTHWEST TO SOUTHEAST THROUGH THE LATE EVENING HOURS.
WILL SEE SOME CLEARING IN TONIGHT...MORE SO IN THE WEST...AND WITH
THE MOIST GROUND AND VERY COOL TEMPERATURES BY EARLY MORNING...
INCLUDED SOME PATCHY FOG FOR EXTREME WESTERN AREAS WHICH WILL HAVE
THE MOST CLEARING.  THE CAVEAT TO THIS IS THAT SOUNDINGS ARE NOT
IDEAL FOR FOG...AND WINDS MAY BE A LITTLE TOO HIGH...BUT STILL
SEEMS A POSSIBILITY WITH THE AFOREMENTIONED CONDITIONS.

MINOR QSTN FOR FRI IS WILL SUBSDNCE COUNTERACT LINGERING LO LVL
MOISTR AND PRODUCE HALF DECENT CU/CU FIELD OVER MAINLY CNTRL AND ERN
FCST AREA. WITH GO FOR IT FOR NOW BUT CLR SKIES OUT FAIRLY QUICKLY
BY EVE AS SFC RDG MOVES QUICKLY OVER AND BY FCST AREA. NEXT SHRTWV
CONTS TO BE MORE STGLY DEPICTED BY NAM THAN GFS...THRU FRI ANYWAY.
ONCE WV DIGS E OF FCST AREA SAT THERE IS LESS DIFFRNCE. FOR FRI WILL
GO WITH COMPROMISE BTWN THE TWO AND GIVE SYS ENUF PUNCH TO PRODUCE A
FEW SHWRS...BUT ONLY OVER NCNTRL AND ERN PART OF FCST AREA AND WITH
LOW POPS. THIS MAY CONT INTO FRI EVE. STG CLRNG WILL PRBLY BE
DELAYED TIL SAT NGT OR SUN AS WV DIGS SHARPLY E OF FCST AREA AND
SOME CLDS REMAIN OVER AREA SAT.

TEMPS MEANWHILE WILL OF COURSE BE FAIRLY COOL THU AS PER GUIDNCE.
BIGGER QSTN RELATES TO LOW TEMPS THU NGT AS SFC RDG MOVES QUICKLY
OVER AND E OF AREA. MODELS AGREE ON SOME HALF DECENT WARMNG BY LATE
THU NGT...BUT A VERY COOL AND PRBLY PRETTY CLR AND CALM START SHUD
ALLOW FOR A DECENT TEMP DROP ERY. WARMNG WILL STDY TEMPS PRETTY WELL
FROM THE W DURG THU NGT...BUT EXPCT AREAS OVER THE FAR ERN FCST AREA
WILL COOL TO FROSTY LVLS BEFORE TEMPS LVL OUT. WILL KEEP SOME PTCHY
FROST MENTN OVER THE FAR E FROM MWM TO SPW AND MAYBE SLB. WARMNG
SHUD TAKE PLACE FRI INTO THE 60S AND 70S AS FNT ASSOCD WITH ABV
MENTND WV MOVES OVER AREA. COOLING FOR SAT NOT EXPCTD TO BE MUCH.

SUN SHUD BRING WHOLESALE WARMNG FROM THE W WITH 70S E TO 80S W. THIS
WARMNG SHUD BE HELPED BY PLENTIFUL SUNSHINE. MON SHUD BE FAIRLY WARM
ALSO AS NEXT WK FNT APPCHS...THO WITH MORE CLD CVR THAN SUN.

WILL KEEP SOME SLGT MENTN OF SHWRS ERN FCST AREA MON NGT AS SHRTWV
ASSOCD WITH ABV FNT MOVS BY AREA. WHAT HAPPENS AFTER THAT IS A BIG
QSTN...BUT LOOKS LIKE WE SHUD BE PCPN FREE FOR TUE. BY TUE NGT AND
WED UPR RDGNG STARTS MAKING ITSELF FELT OVER THE CNTRL PLAINS AND
BRINGS WITH IT A GNRL MOISTR INCRS. GFS HINTS THAT PCPN ANY SHUD
STAY S OF AREA AND WILL GO FOR JUST MOCLDY FOR WED. ECMWF HAS BEEN
PERSISTENT LAST CLP OF RUNS IN BRINGING DECENT SHRTWV UO FROM THE
SW...OUT OF UPR TROF DIGGING INTO CA AREA...WHILE GFS KEEPS MOST OF
THE ENERGY OUT W. THE ECMWF SOL CUD POINT TO A SIGNFCNT RAIN WITH A
DECENT MOISTR SOURCE LIKELY DVLPG. A CPL DAYS ERYR AND I WUD GO FOR
IT BUT 7 DAY FCSTS OF ALL MODELS HAVENT BEEN WINNING TOO MANY
AWARDS. EVEN THE ECMWF...WHILE KEEPING ABV MENTND SHRTV COMNG UP
ABOUT THE SAME TIME AS PREV RUN...IS DIFFRNT IN DRIVIN CA TROF BACK
INTO THE PAC...SO ITS WED SYS SEEMS LIKELY TO UNDERGO CHANGES NEXT
FEW RUNS.

&&

.FSD WATCHES/WARNINGS/ADVISORIES...
SD...NONE.
MN...NONE.
IA...NONE.
NE...NONE.

&&

JM/WILLIAMS
Hazardous weather outlook, Sep 27, 11:40 AM CDT, 10 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTION
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1140 AM CDT WED SEP 27 2006

SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098-
IAZ001>003-012>014-020>022-031-032-NEZ013-014-281200-
AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA-
CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE-
DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON-
IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN-
LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN-
OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN-
SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON-
1140 AM CDT WED SEP 27 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA...
SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS...
ISOLATED THUNDERSTORMS MAY ACCOMPANY A BROADER AREA OF SHOWERS
FROM EARLY THIS AFTERNOON INTO EARLY THIS EVENING.  WHILE
WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...AN ISOLATED STORM
SOUTH OF A LINE FROM YANKTON TO STORM LAKE MAY PRODUCE HAIL UP TO
DIME SIZE AND WIND GUSTS TO AROUND 60 MPH BETWEEN 1 PM AND 5 PM.

WIND...
A WIND ADVISORY IS IN EFFECT FOR THE GREATER MISSOURI RIVER
CORRIDOR FROM CHAMBERLAIN THROUGH LOCATIONS NEAR WAGNER.  WINDS
FROM THE NORTH AND NORTHWEST WILL INCREASE TO 25 TO 35 MPH...WITH
SOME GUSTS TO 50 MPH EXPECTED THIS AFTERNOON.  THE HIGHEST THREAT
FOR STRONG WINDS WOULD BE ASSOCIATED WITH ANY THUNDERSTORMS...AND
JUST AFTER THE RAIN BEGINS TO TAPER OFF. WINDS WILL BEGIN TO EASE
BY LATE AFTERNOON IN SOUTH CENTRAL SOUTH DAKOTA.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.CRH.NOAA.GOV/FSD. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

Nearby

Frost Advisories in South Dakota, 2006Every frost advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.